Translator Disclaimer
June 1997 Parametric rates of nonparametric estimators and predictors for continuous time processes
Denis Bosq
Ann. Statist. 25(3): 982-1000 (June 1997). DOI: 10.1214/aos/1069362734

Abstract

We show that local irregularity of observed sample paths provides additional information which allows nonparametric estimators and predictors for continuous time processes to reach parametric rates in mean square as well as in a.s. uniform convergence. For example, we prove that under suitable conditions the kernel density estimator $f_T$ associated with the observed sample path $(X_t, 0 \leq t \leq T)$ satisfies $$\sup_{x \epsilon \mathbb{R}}|f_T(x) - f(x)| = o(\ln_k T(\frac{\ln T}{T})^{1/2}) \quad \text{a.s.}, k \geq 1$$ where f denotes the unknown marginal density of the stationary process and where $\ln_k$ denotes the kth iterated logarithm.

The proof uses a special Borel-Cantelli lemma for continuous time processes together with a sharp large deviation inequality. Furthermore the parametric rate obtained in (1) is preserved by using a suitable sampling scheme.

Citation

Download Citation

Denis Bosq. "Parametric rates of nonparametric estimators and predictors for continuous time processes." Ann. Statist. 25 (3) 982 - 1000, June 1997. https://doi.org/10.1214/aos/1069362734

Information

Published: June 1997
First available in Project Euclid: 20 November 2003

zbMATH: 0885.62041
MathSciNet: MR1447737
Digital Object Identifier: 10.1214/aos/1069362734

Subjects:
Primary: 62G05

Rights: Copyright © 1997 Institute of Mathematical Statistics

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.25 • No. 3 • June 1997
Back to Top